eISSN: 2300-6722
ISSN: 1899-1874
Medical Studies/Studia Medyczne
Current issue Archive About the journal Supplements Editorial board Abstracting and indexing Subscription Contact Instructions for authors Ethical standards and procedures

3/2019
vol. 35
 
Share:
Share:
more
 
 
abstract:
Letter to the Editor

Takotsubo cardiomyopathy in the course of Hashimoto’s disease – a description of two cases

Małgorzata Zalewska-Adamiec
,
Hanna Bachórzewska-Gajewska
,
Anna Tomaszuk-Kazberuk
,
Jolanta Małyszko
,
Sławomir Dobrzycki

Medical Studies/Studia Medyczne 2019; 35 (3): 246-251
Online publish date: 2019/09/30
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Takotsubo cardiomyopathy (TTC), is also called “apical ballooning syndrome” and “stress cardiomyopathy”. It is a clinical condition in which there are transient contractility disturbances of the apex of the left ventricle (LV) and ischaemic changes on electrocardiography (ECG) with no significant changes in coronary arteries. The clinical course of TTC is similar to the course of acute coronary syndromes. The main symptom is usually chest pain, in laboratory tests increased concentration of cardiac necrotic markers is observed, and on ECG ischaemic changes are recorded [1, 2].
Takotsubo cardiomyopathy was described for the first time by Sato et al. [3] in Japan in 1990. The name of the syndrome comes from a boat with a narrow upper part and broad bottom used for catching octopus. Such vessels resemble the shape of the LV that is seen on ventriculography in patients with “apical ballooning syndrome” [4].
In recent years it was observed that younger females with TTC relatively often suffer from thyroid diseases [5]. We would like to present two cases of female patients with TTC and Hashimoto’s disease.
A 44-year-old woman, who did not report a history of cardiac diseases or any significant cardio-vascular risk factors, was referred from the District Hospital to the University Hospital due to severe chest pain and tachycardia. The patient was treated with levothyroxine due to hormonal hypothyroidism for many years and had lost about 20 kg of weight during the preceding year.
On admission the patient was stable, without chest pain, and on ECG sinus tachycardia 120/min and ST-segment elevation in I, II, III, aVF, V3–V6 leads, QT interval – 414 ms were recorded (Figure 1). In laboratory tests (with serum) raised concentration of troponin I and raised levels of inflammation parameters were observed (leukocyte count 10,700/μl, CRP – 42.6 mg/l) (Table 1). The patient underwent urgent coronary angiography, which did not reveal any significant atherosclerotic changes (Figure 2). An echocardiography scan revealed hypokinesis of the apex and apical and middle segments of anterior and lateral walls with ejection fraction (EF) assessed as 50%.
During further hospitalisation the patient was in a stable condition. The chest pains did not recur, and a gradual decrease of cardiac necrotic markers was observed. On ECG evolution of ischaemic changes was recorded – on the fourth day negative T waves in I, II, aVL, and aVF...


View full text...
Quick links
© 2019 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe